Cases reported "erythema multiforme"

Filter by keywords:



Retrieving documents. Please wait...

1/235. erythema multiforme due to clonazepam - supportive evidence from the macrophage migration inhibition factor test.

    clonazepam is widely used in neurology, cutaneous side-effects being uncommon. We now describe a case of erythema multiforme induced by clonazepam. The diagnosis of drug-induced erythema multiforme is based on the clinical data and is supported by a positive macrophage migration inhibition factor test against the preparation. ( info)

2/235. Rowell's syndrome.

    Rowell's syndrome is the name given to a distinct group of patients with lupus erythematosus who develop erythema multiforme-like lesions and have a characteristic serological picture. We report a case of a 29-year-old woman of Afro-Caribbean origin who presented with an erythema multiforme-like eruption on the hands. Subsequently she developed painful erythematous swellings on the feet and scaly plaques on the forearm and thigh consistent with subacute cutaneous lupus. She developed a positive antinuclear factor and had positive anti-Ro and anti-La antibodies and a positive rheumatoid factor. All of these features are consistent with Rowell's syndrome which we believe is a rare but distinct variant of cutaneous lupus erythematosus. ( info)

3/235. Lupus erythematosus associated with erythema multiforme: does Rowell's syndrome exist?

    We describe a patient with lupus erythematosus who experienced an unusual erythema multiforme-like eruption suggestive of Rowell's syndrome. We compare our case and 9 other reports of lupus erythematosus associated with erythema multiforme to the 4 cases reported by Rowell. Our findings indicate that Rowell's original criteria are not well preserved. The coexistence of lupus erythematosus with erythema multiforme does not impart any unusual characteristics to either disease, and the immunologic disturbances in such patients are probably coincidental. ( info)

4/235. Longitudinal study of a patient with herpes-simplex-virus-associated erythema multiforme: viral gene expression and T cell repertoire usage.

    BACKGROUND: erythema multiforme is a polymorphous self-limited, often recurrent eruption that can follow herpes simplex virus (HSV) infection, hereby designated HAEM. Studies of relatively large groups of patients during one recurrent episode indicated that HAEM pathogenesis is associated with HSV gene expression, Vbeta2 T cell infiltration of lesional skin and altered T cell receptor (TCR) repertoire usage by HSV-stimulated peripheral blood mononuclear cells (PBMC). However, HAEM recurrences are not always preceded by overt HSV eruptions and virus cannot be isolated from HAEM lesional skin. Therefore, it is unknown whether all HAEM recurrences experienced by a given patient are HSV related. OBJECTIVE: The studies described in this report were designed to examine whether all HAEM recurrences experienced by a given patient are HSV related. methods: We describe one patient who was studied longitudinally during 6 HAEM recurrences and in the intervening lesion-free periods. Lesional skin from all HAEM episodes was studied for HSV gene expression and infiltration by Vbeta2 and Vbeta3 T cells. PBMC obtained at these times were assayed for TCR repertoire usage upon HSV stimulation. RESULTS: Lesional skin from all HAEM episodes was positive for HSV gene expression (rna and protein) as well as Vbeta2 T cell infiltration. HSV-stimulated PBMC obtained at these times had an altered TCR repertoire characterized by a predominance of Vbeta2 cells. The duration of viral gene expression, Vbeta2 cell infiltration and altered TCR repertoire usage correlated with the duration of clinical symptoms. CONCLUSION: The data suggest that HSV and a virus-specific immunopathology component are involved in the causation of all HAEM episodes experienced by the patient. ( info)

5/235. acarbose-induced generalised erythema multiforme.

    A 58-year-old man with diabetes mellitus was treated with acarbose 300 mg daily. 13 days after the start of treatment with acarbose, generalised erythema multiforme developed with blood eosinophilia. Tissue eosinophilia was also found histologically. A challenge test for acarbose confirmed allergic reaction clinically and histologically. ( info)

6/235. Bullous pemphigoid developing during systemic therapy with chloroquine.

    Bullous pemphigoid has been reported to be induced or precipitated by systemic therapy with several drugs, including penicillamine, captopril, frusemide and ampicillin. We report an African male patient with sarcoidosis who was prescribed chloroquine for progressive dyspnoea. After 3 months he developed generalized pruritus which evolved into a widespread bullous eruption with acral targetoid lesions resembling erythema multiforme. The histological and immunofluorescence findings were diagnostic of bullous pemphigoid. The atypical clinical features of this case resemble the phenotype that has been noted in previous reports of drug-induced bullous pemphigoid. ( info)

7/235. Lip adhesion: an unusual complication of erythema multiforme.

    The purpose of this article is to report a case of lip adhesion as a complication of erythema multiforme in an 8-year-old child. This is the second reported case of this complication of oral ulceration associated with erythema multiforme. ( info)

8/235. herpes simplex-associated erythema multiforme (HAEM): a clinical therapeutic dilemma.

    erythema multiforme of the mouth is an acute vesiculo-ulcerative lesion, which presents a diagnostic and therapeutic challenge to the clinician. herpes simplex is described as the most frequent cause of this disease. Controversy exists in the literature as to the definition of oral erythema multiforme and the role of systemic corticosteroids in its treatment. Recent treatment protocols advocate the use of systemic acyclovir, especially in cases triggered by the herpes simplex virus. Two cases of successful treatment of oral erythema multiforme with systemic corticosteroids after acyclovir treatment had failed are presented. ( info)

9/235. Lupus erythematosus with antiphospholipid syndrome and erythema multiforme-like lesions.

    The occurrence of erythema multiforme (EM) in patients with lupus erythematosus (LE) has been described previously as a coincidental association. In contrast, LE with EM-like lesions and a peculiar immunological pattern, including positive rheumatoid factor, antinuclear antibodies and a serum antibody against an extract of human tissues recently recognized as similar to Ro (SSA), constitutes an established entity named Rowell's syndrome. We describe a woman with LE and long-standing widespread vesiculobullous and necrotic haemorrhagic EM-like lesions in combination with Ro (SSA) and scl-70 antibodies and the typical laboratory findings of the antiphospholipid syndrome (APS), namely lupus anticoagulant, anticardiolipin antibodies and prolonged activated partial thromboplastin time. This case could conceivably be consistent with a diagnosis of Rowell's syndrome, if the latter is regarded as a clinicopathological spectrum. However, the coexistence of LE, persistent EM-like disease and incomplete APS may also fulfil the diagnostic criteria for the 'multiple autoimmune syndromes'. We speculate that the laboratory markers of APS play a pivotal part in such an unusual clinical presentation. ( info)

10/235. erythema multiforme from betalactams with positive cutaneous tests.

    We report the case of a woman who after taking ampicillin and amoxicillin developed two severe cutaneous reactions with generalized erythema and maculopapular rash, which later turned into blisters with subsequent desquamation. She was clinically diagnosed with erythema multiforme syndrome after positive delayed cutaneous tests with benzylpenicillin, amoxicillin and ampicillin allowed for a more specific diagnosis. There are very few references to patients with drug reactions to betalactams who have positive skin prick or intradermal test but show delayed hypersensitivity, as was the case in our patient. ( info)
| Next ->


Leave a message about 'Erythema Multiforme'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.